Alert archive / California / High Wind Warnings in 2019

High Wind Warning 2, NWS Hanford, CA

January 17, 2019

NWS Hanford, CA issued this high wind warning at Jan 17, 2019, 3:10 PM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 17, 2019, 3:10 PM PST (23:10 UTC)
Expired
Jan 17, 2019, 9:51 PM PST
In force
7 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

475 
WWUS76 KHNX 172310
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
310 PM PST Thu Jan 17 2019

CAZ098-180715-
/O.UPG.KHNX.WI.Y.0008.190118T0000Z-190118T0900Z/
/O.NEW.KHNX.HW.W.0002.190117T2310Z-190118T0600Z/
Indian Wells Valley-
Including the city of Ridgecrest
310 PM PST Thu Jan 17 2019

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...

The National Weather Service in Hanford has issued a High Wind
Warning, which is in effect until 10 PM PST this evening. The
Wind Advisory is no longer in effect.

* WINDS...West 20 to 40 mph with higher gusts up to 70 mph.

* TIMING...Winds increasing late this afternoon through the 
  evening.

* WHERE...Dangerous crosswinds below the mountain passes and 
  canyons affecting Highways 14 and 395.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ099-180715-
/O.CON.KHNX.WI.Y.0008.190118T0000Z-190118T0900Z/
Southeastern Kern County Desert-
Including the cities of Rosamond, California City, Edwards AFB, 
and Mojave
310 PM PST Thu Jan 17 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY...

* WINDS...West 20 to 30 mph with higher gusts up to 50 mph.

* TIMING...Winds increasing this afternoon through the evening.

* WHERE...Dangerous crosswinds below the mountain passes and
  canyons affecting Highways 14.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
mv
1 follow-up statement
862 
WWUS76 KHNX 180551
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
951 PM PST Thu Jan 17 2019

CAZ098-180700-
/O.CAN.KHNX.HW.W.0002.000000T0000Z-190118T0600Z/
Indian Wells Valley-
951 PM PST Thu Jan 17 2019

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Hanford has cancelled the High
Wind Warning.

Wind gusts have fallen below the warning criteria.

$$

CAZ099-180700-
/O.CAN.KHNX.WI.Y.0008.000000T0000Z-190118T0900Z/
Southeastern Kern County Desert-
951 PM PST Thu Jan 17 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Hanford has cancelled the Wind
Advisory.

Wind gusts have fallen below the advisory criteria, although a 
few locales may experience gusty winds for the next hour or two.

$$

BSO

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Jan 17, 3:56 AM PST, 11 hours 14 minutes earlier.

Area forecast discussion, Jan 17, 3:56 AM PST, 11 hours 14 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
356 AM PST Thu Jan 17 2019

.SYNOPSIS...
Periods of rain and mountain snow will continue today and into
tonight. Fog will be possible in the San Joaquin Valley starting
Friday morning, and is possible Saturday and Sunday morning. A
weak disturbance will impact the area Sunday, followed by an
extended period of dry weather.

&&

.DISCUSSION...
Rain and snow continue over the CWA this morning as the last in a
series of weather systems moves through the region. The cold front
continues to move south through the district and will exit the
region by mid morning. Precipitation has decreased behind the
front, but satellite images show another area of moisture heading
for the central CA coast. This will help regenerate showers and
possibly an isolated thunderstorm in the San Joaquin Valley
through the afternoon. Orographics will continue to aid
precipitation in the Sierra Nevada. Snow levels rose to near 8500
feet overnight, but are expected to lower back down to near 7000
feet this morning and down to 5500 to 6000 feet tonight. By then
showers will be diminishing. A winter storm warning continues in
effect for the Sierra Nevada until 10 pm.

Another concern with this system is flash flooding, rock slides
and debris flow, especially over the recent burn scars. A flash
flood watch remains in effect through this evening. A flash flood
warning is in effect for the Ferguson burn scar this morning.

A few showers may continue in the Kern County mountains Friday
morning. Otherwise, Friday and Saturday will be dry as a shortwave
ridge of high pressure builds over the area. Patchy fog is a
possibility in the San Joaquin Valley Friday morning and again
Saturday morning. On Sunday, a trough of low pressure will move
over across the northern part of the CWA, bring a chance of
showers, mainly over the mountain areas Sunday and Sunday night
with a few showers lingering into Monday morning. Medium range
models are in good agreement that a ridge of high pressure will
strengthen over California later Monday and remain through the
rest of next week. This will bring an extended period of dry
weather. As the ridge builds, fog once again will become a strong
possibility in the San Joaquin Valley.

&&

.AVIATION...
Widespread mountain obscuring IFR across the Southern Sierra Nevada
and Tehachapi mountains due to precipitation and low clouds.
Thunderstorms will be possible across the San Joaquin Valley until
00Z Fri. In the San Joaquin Valley, southern Sierra foothills and
Kern County Deserts, areas of MVFR conditions with local IFR
conditions thru 06Z Fri due to low clouds, rain and mist with
improving conditions after 06Z Fri.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Flash Flood Watch through this evening CAZ093-094-096-097.

Winter Storm Warning until 10 PM PST this evening ABOVE 7000
FEET FOR THE CAZ096-097.

&&

public...Bean
avn/fw...DS
synopsis...Bean

weather.gov/hanford

In the hours before

Local storm report, Jan 17, 9:24 AM PST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
924 AM PST THU JAN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 AM     FLASH FLOOD      3 NE MOUNTAIN MESA      35.64N 118.38W
01/17/2019                   KERN               CA   LAW ENFORCEMENT

            ROADWAY FLOODING ON JOSHUA STEET IN SOUTH
            LAKE, CA. KERN COUNTY.

&&

CMC
Local storm report, Jan 17, 11:55 AM PST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
1155 AM PST THU JAN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     DEBRIS FLOW      6 NNW KEENE             35.30N 118.58W
01/17/2019                   KERN               CA   LAW ENFORCEMENT

            PUBLIC REPORTS OF MULTIPLE LARGE ROCKS ON
            THE CALIENTE BODFISH ROAD AND CALIENTE CREEK
            ROAD FORK. NORTHEAST OF CALIENTE, CA. KERN
            COUNTY.

&&

CMC
Local storm report, Jan 17, 2:01 PM PST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
201 PM PST THU JAN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     DEBRIS FLOW      3 ENE EL PORTAL         37.69N 119.73W
01/17/2019                   MARIPOSA           CA   PARK/FOREST SRVC

            ROCKSLIDE/DEBRIS FLOW OCCURRED ALONG THE
            PARKLINE SLAB, WHICH IS NEAR THE ENTRANCE TO
            YOSEMITE NATIONAL PARK FROM HWY 140. TIME
            ESTIMATED BY RAIN GAUGES AND RAINFALL RATES.

&&

KM
Local storm report, Jan 17, 3:02 PM PST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
302 PM PST THU JAN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     NON-TSTM WND GST 2 NW INDIAN WELLS VALLE 35.69N 117.89W
01/17/2019  M81 MPH          KERN               CA   MESONET

            MESONET STATION IWLC1, INDIAN WELLS CANYON.

&&

AB

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 5:50 PM PSTFlash Flood WarningHNXMariposa, Tuolumne8 hr
Jan 17, 1:47 AM PSTFlash Flood WarningHNXMariposa, Tuolumne6 hr
Jan 17, 6:00 AM PSTAreal Flood AdvisoryHNXKern3 hr
Jan 17, 1:31 PM PSTWind AdvisoryHNX8 hr

Nearby

High Wind Warnings in California, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.